Alert archive / South Carolina / Excessive Heat Warnings in 2011

Excessive Heat Warning 2, NWS Columbia, SC

July 13, 201110 counties in South Carolina; Burke County, Richmond County, Georgia

NWS Columbia, SC issued this excessive heat warning at Jul 13, 2011, 3:51 AM EDT for 10 counties in South Carolina; Burke County, Richmond County, Georgia. It took effect at Jul 13, 2011, 12:00 PM EDT. It was in force for 5 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 13, 2011, 3:51 AM EDT (07:51 UTC)
In effect from
Jul 13, 2011, 12:00 PM EDT
Expired
Jul 13, 2011, 5:17 PM EDT
In force
5 hr
Issued by
NWS Columbia, SC

Counties Burke County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Clarendon County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, Richland County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 31 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 2:17 PM EDTTSTM WND DMG5 Ssw Lexington, SCHIGHWAY PATROL REPORTED TREES DOWN ON KYZER ROAD NEAR PLATT SPRINGS ROAD.
Jul 13, 2:43 PM EDTTSTM WND DMG2 Ene Batesburg, SCHIGHWAY PATROL REPORTED TREES DOWN NEAR BATESBURG.
Jul 13, 2:50 PM EDTTSTM WND DMG5 S Monetta, SCHIGHWAY PATROL REPORTED TREES DOWN SOUTH OF MONETTA IN AIKEN COUNTY.
Jul 13, 3:46 PM EDTTSTM WND GST 598 Nne Aiken, SCAIKEN AWOS REPORTED A WIND GUST OF 51 KNOTS OR 59 MPH.
Jul 13, 4:40 PM EDTTSTM WND DMG10 Wnw Bishopville, SCSC HIGHWAY PATROL REPORTED TREES DOWN AT LUCKNOW ROAD AND DEE LEE WAY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 7.9 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2011-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4236 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2011-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4236 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
951 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

126 
WWUS72 KCAE 130751
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
351 AM EDT WED JUL 13 2011

GAZ065-077-SCZ022-027>031-035>038-041-132000-
/O.UPG.KCAE.HT.Y.0004.110713T1600Z-110714T0000Z/
/O.NEW.KCAE.EH.W.0002.110713T1600Z-110714T0000Z/
RICHMOND-BURKE-KERSHAW-LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-
BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG-
INCLUDING THE CITIES OF...HEPHZIBAH...WAYNESBORO...CAMDEN...
LUGOFF...WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...
COLUMBIA...BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...
BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...
MANNING...SUMMERTON...BAMBERG...DENMARK
351 AM EDT WED JUL 13 2011

...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED AN EXCESSIVE
HEAT WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT
THIS EVENING. THE HEAT ADVISORY IS NO LONGER IN EFFECT. 

* LOCATIONS...MUCH OF THE CENTRAL AND EASTERN MIDLANDS ALONG WITH
  THE SOUTHERN CENTRAL SAVANNAH RIVER AREA

* TEMPERATURES...AROUND 100.

* IMPACTS...THIS LEVEL OF HEAT CAN BE EXTREMELY DANGEROUS. AVOID
  VENTURING OUTSIDE THIS AFTERNOON IF POSSIBLE. EVEN SHORT TERM
  EXPOSURE TO THE HEAT WILL BE DANGEROUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS
SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF
FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...
AND CHECK IN ON RELATIVES AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE
AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT
SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN
EMERGENCY - CALL 9 1 1.

&&

$$

GAZ040-063-064-SCZ015-016-018-020-021-025-026-132000-
/O.CON.KCAE.HT.Y.0004.110713T1600Z-110714T0000Z/
LINCOLN-MCDUFFIE-COLUMBIA-LANCASTER-CHESTERFIELD-MCCORMICK-
NEWBERRY-FAIRFIELD-EDGEFIELD-SALUDA-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...EVANS...
LANCASTER...ELGIN...CHERAW...PAGELAND...MCCORMICK...NEWBERRY...
WINNSBORO...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING
351 AM EDT WED JUL 13 2011

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT
THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT
THIS EVENING. 

* LOCATIONS...NORTHERN AND WESTERN MIDLANDS ALONG WITH THE
  NORTHERN SAVANNAH RIVER AREA.

* TEMPERATURES...IN THE UPPER 90S.

* IMPACTS...HAZARDOUS CONDITIONS FOR OUTDOOR ACTIVITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 9 1 1.

&&

$$
2 follow-up statements
464 
WWUS72 KCAE 131839
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
239 PM EDT WED JUL 13 2011

GAZ065-077-SCZ022-027>031-035>038-041-140000-
/O.CON.KCAE.EH.W.0002.000000T0000Z-110714T0000Z/
RICHMOND-BURKE-KERSHAW-LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-
BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG-
INCLUDING THE CITIES OF...HEPHZIBAH...WAYNESBORO...CAMDEN...
LUGOFF...WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...
COLUMBIA...BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...
BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...
MANNING...SUMMERTON...BAMBERG...DENMARK
239 PM EDT WED JUL 13 2011

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* LOCATIONS...MUCH OF THE CENTRAL AND EASTERN MIDLANDS ALONG 
  WITH THE SOUTHERN CENTRAL SAVANNAH RIVER AREA 

* TEMPERATURES...IN THE UPPER 90S.

* IMPACTS...THIS LEVEL OF HEAT CAN BE EXTREMELY DANGEROUS. AVOID 
  VENTURING OUTSIDE THIS AFTERNOON IF POSSIBLE. EVEN SHORT TERM 
  EXPOSURE TO THE HEAT WILL BE DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS
SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF
FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...
AND CHECK IN ON RELATIVES AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 9 1 1.

&&

$$

GAZ040-063-064-SCZ015-016-018-020-021-025-026-140000-
/O.CON.KCAE.HT.Y.0004.000000T0000Z-110714T0000Z/
LINCOLN-MCDUFFIE-COLUMBIA-LANCASTER-CHESTERFIELD-MCCORMICK-
NEWBERRY-FAIRFIELD-EDGEFIELD-SALUDA-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...EVANS...
LANCASTER...ELGIN...CHERAW...PAGELAND...MCCORMICK...NEWBERRY...
WINNSBORO...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING
239 PM EDT WED JUL 13 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* LOCATIONS...NORTHERN AND WESTERN MIDLANDS ALONG WITH THE 
  NORTHERN SAVANNAH RIVER AREA. 

* TEMPERATURES...IN THE UPPER 90S.

* IMPACTS...HAZARDOUS CONDITIONS FOR OUTDOOR ACTIVITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 9 1 1.

&&

$$
039 
WWUS72 KCAE 132117
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
517 PM EDT WED JUL 13 2011


GAZ065-077-SCZ022-027>031-035>038-041-132230-
/O.CAN.KCAE.EH.W.0002.000000T0000Z-110714T0000Z/
RICHMOND-BURKE-KERSHAW-LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-
BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG-
INCLUDING THE CITIES OF...HEPHZIBAH...WAYNESBORO...CAMDEN...
LUGOFF...WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...
COLUMBIA...BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...
BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...
MANNING...SUMMERTON...BAMBERG...DENMARK
517 PM EDT WED JUL 13 2011

...EXCESSIVE HEAT WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS CANCELLED THE
EXCESSIVE HEAT WARNING. 



$$

GAZ040-063-064-SCZ015-016-018-020-021-025-026-132230-
/O.CAN.KCAE.HT.Y.0004.000000T0000Z-110714T0000Z/
LINCOLN-MCDUFFIE-COLUMBIA-LANCASTER-CHESTERFIELD-MCCORMICK-
NEWBERRY-FAIRFIELD-EDGEFIELD-SALUDA-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...EVANS...
LANCASTER...ELGIN...CHERAW...PAGELAND...MCCORMICK...NEWBERRY...
WINNSBORO...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING
517 PM EDT WED JUL 13 2011

...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS CANCELLED THE HEAT
ADVISORY. 


$$

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this excessive heat warning went out at Jul 13, 3:41 AM EDT, 10 minutes earlier.

Area forecast discussion, Jul 13, 3:41 AM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
341 AM EDT WED JUL 13 2011

.SYNOPSIS...
HOT AND HUMID CONDITIONS WILL CONTINUE TODAY. A WEAK FRONTAL
BOUNDARY WILL PUSH SOUTH OF THE AREA THURSDAY AND STALL NEAR THE
SAVANNAH RIVER. EXPECT COOLER TEMPERATURES AS WELL AS SHOWERS AND
THUNDERSTORMS FOR THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
TODAY AND TONIGHT...UPPER LEVEL RIDGE WILL BEGIN TO BREAK DOWN
SLIGHTLY AS HIGH PRESSURE MOVES INTO THE GREAT LAKES REGION. THIS
WILL BEGIN TO PUSH A WEAK FRONTAL BOUNDARY TOWARD THE FORECAST
AREA...BUT NOT BEFORE ANOTHER HOT AND HUMID DAY. EXPECT AFTERNOON
HIGH TEMPERATURES IN THE UPPER 90S TO AROUND 100 DEGREES ACROSS THE
AREA WITH A BIT OF RELIEF ALONG THE LAKE SHORES. WHEN COMBINED WITH
DEWPOINTS IN THE MIDDLE 70S THE HEAT INDEX VALUES WILL SOAR WELL
ABOVE 100 DEGREES. EXPECT HEAT INDEX VALUES GENERALLY ALONG AND WEST
OF I-20 IN THE 107 TO 110 DEGREE RANGE...WHICH WILL ALLOW THE HEAT
ADVISORY TO CONTINUE. EAST OF I-20 WILL SEE HEAT INDEX VALUES IN THE
110 TO 115 DEGREE RANGE AS DEWPOINTS WILL BE A BIT HIGHER IN THIS
AREA. AS SUCH HAVE UPGRADED FROM THE HEAT ADVISORY TO A EXCESSIVE
HEAT WARNING. SOME RELIEF COULD COME FROM AFTERNOON AND EVENING
THUNDERSTORMS AS MOISTURE WILL EXTEND INTO THE UPPER LEVELS TODAY
RESULTING IN MODERATE INSTABILITY. WITH THE WEAK FRONT DROPPING
TOWARD THE REGION AND THE SEA BREEZE THIS EVENING THERE COULD BE
ENOUGH FORCING TO TRIGGER SOME THUNDERSTORMS. HAVE INCREASE THE POP
SLIGHTLY TODAY...MAINLY LATE THIS AFTERNOON AND THIS EVENING.
TEMPERATURES WILL BEGIN TO COOL THIS EVENING WITH ALL AREAS SEEING
HEAT INDEX VALUES BELOW 100 DEGREES BETWEEN 8 AND 9PM. SOME
THUNDERSTORMS COULD LINGER INTO THE OVERNIGHT AS THE FRONTAL
BOUNDARY PROGRESSES SOUTHWARD. WITH CLOUDS INCREASING OVERNIGHT WILL
SEE LOW TEMPERATURES ONLY FALL INTO THE MIDDLE 70S FOR MOST
LOCATIONS.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
MID AND UPPER LEVEL TROUGHS ALONG THE WEST AND EAST COAST OF THE
NATION THURSDAY WITH A LARGE RIDGE OVER THE CENTRAL AND SOUTHERN
PART OF THE COUNTRY. HEIGHTS BEGIN TO FALL OVER THE EAST COAST AS
THE EASTERN PART OF THE RIDGE BREAKS DOWN. A FRONTAL BOUNDARY PUSHES
SOUTH OF THE AREA THURSDAY. MOIST EASTERLY FLOW DEVELOPS BEHIND THE
FRONT. PRECIPITABLE WATER GENERALLY ABOVE 2 INCHES. WILL KEEP CHANCE
OF SHOWERS AND THUNDERSTORMS NORTH WITH POPS AROUND 60 PERCENT SOUTH
THURSDAY THROUGH FRIDAY. CLOUDS AND PRECIP WILL HELP TO COOL DAYTIME
HIGHS INTO THE LOW TO MID 90S THURSDAY...IN THE MID 80S TO NEAR 90
FRIDAY. LOWS IN THE LOW TO MID 70S THURSDAY NIGHT.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
UPPER RIDGE CONTINUES TO BREAK DOWN ALONG THE EASTERN SEABOARD AS
IT RETROGRADES WESTWARD INTO EARLY NEXT WEEK. AS A RESULT...EXPECT
UPPER TROUGH TO DEVELOP WITH MORE SHORTWAVE ENERGY MOVING OVER THE
AREA. THE SURFACE BOUNDARY REMAINS STALLED SOUTH OF THE SAVANNAH
RIVER. BOTH THE GFS AND ECMWF HINT AT AN INVERTED SURFACE TROUGH
DEVELOPING NEAR THE CAROLINA COAST SUNDAY/MONDAY. SOME UNCERTAINTY
AS TO HOW THIS SCENARIO WILL PLAY OUT. THUS...HAVE CONTINUED THE
CHANCE FOR CONVECTION THROUGH THE LONG TERM.

MAX TEMPERATURES SHOULD BE AT OR SLIGHTLY BELOW NORMAL FOR THE
WEEKEND...THEN RISING ABOVE NORMAL TUESDAY AS THE UPPER LEVEL RIDGE
BUILDS INTO THE REGION ONCE AGAIN.

&&

.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
VFR CONDITIONS FOR MUCH OF THE TAF PERIOD WITH MVFR POSSIBLE IN
EARLY MORNING FOG/HAZE. UPPER LEVEL RIDGE OVER THE REGION WILL
BEGIN TO WEAKEN TODAY BUT NOT BEFORE PRODUCING ANOTHER DAY OF
HUMID AND HAZY CONDITIONS. FOG WILL AGAIN DEVELOP AROUND SUNRISE
WITH ALL TAF SITES EXPECTED TO SEE MVFR VSBYS AROUND SUNRISE.
VSBYS WILL IMPROVE TO VFR BY 13Z...HOWEVER EXPECT HAZY CONDITIONS
TO PERSIST FOR ANOTHER COUPLE HOURS. INSTABILITY WILL BE GREATER
THIS AFTERNOON ALLOWING FOR DEVELOPMENT OF CUMULUS AND SCATTERED
AFTERNOON AND EVENING THUNDERSTORMS. CONFIDENCE REMAINS LOW IN THE
TIMING AND COVERAGE OF THUNDERSTORMS SO HAVE REMAINED WITH CB
ATTM.

EXTENDED AVIATION OUTLOOK...MVFR TO IFR CONDITIONS POSSIBLE
THURSDAY THROUGH SUNDAY IN SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS...AS WELL AS PATCHY LATE NIGHT/EARLY MORNING FOG AND
STRATUS.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR
     SCZ015-016-018-020-021-025-026.
     EXCESSIVE HEAT WARNING FROM NOON TODAY TO 8 PM EDT THIS
     EVENING FOR SCZ022-027>031-035>038-041.
GA...HEAT ADVISORY FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR
     GAZ040-063-064.
     EXCESSIVE HEAT WARNING FROM NOON TODAY TO 8 PM EDT THIS
     EVENING FOR GAZ065-077.
&&
Hazardous weather outlook, Jul 13, 3:51 AM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
351 AM EDT WED JUL 13 2011

GAZ040-063-064-SCZ015-016-018-020-021-025-026-140800-
LINCOLN-MCDUFFIE-COLUMBIA-LANCASTER-CHESTERFIELD-MCCORMICK-NEWBERRY-
FAIRFIELD-EDGEFIELD-SALUDA-
351 AM EDT WED JUL 13 2011

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ065-077-SCZ022-027>031-035>038-041-140800-
RICHMOND-BURKE-KERSHAW-LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-
ORANGEBURG-CALHOUN-CLARENDON-BAMBERG-
351 AM EDT WED JUL 13 2011

...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 9:34 PM EDTHeat AdvisoryCAEAiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more20 hr
Jul 13, 1:49 PM EDTSpecial Weather StatementCAECalhoun, Lexington, Orangeburg, Richland, Saluda56 min
Jul 13, 2:06 PM EDTSevere Thunderstorm WarningCAELexington, Saluda39 min
Jul 13, 2:55 PM EDTSevere Thunderstorm WarningCAEFairfield, Newberry50 min
Jul 13, 3:24 PM EDTSevere Thunderstorm WarningCAESaluda36 min
Jul 13, 3:46 PM EDTSevere Thunderstorm WarningCAENewberry, Saluda44 min
Jul 13, 4:08 PM EDTSevere Thunderstorm WarningCAEKershaw, Lee52 min
Jul 13, 6:35 PM EDTAreal Flood AdvisoryCAERichmond55 min

Nearby

Excessive Heat Warnings in South Carolina, 2011Excessive Heat Warnings in Georgia, 2011Every excessive heat warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.